Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 107, NWS Seattle, WA

May 20, 2021

NWS Seattle, WA issued this small craft advisory at May 20, 2021, 4:03 PM PDT. It took effect at May 21, 2021, 5:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 20, 2021, 4:03 PM PDT (23:03 UTC)
In effect from
May 21, 2021, 5:00 PM PDT
Expired
May 21, 2021, 2:46 AM PDT
In force
Issued by
NWS Seattle, WA

The text

As transmitted.

146 
WHUS76 KSEW 202303
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
403 PM PDT Thu May 20 2021

PZZ131-132-210715-
/O.CON.KSEW.SC.Y.0106.210521T0000Z-210521T1200Z/
/O.NEW.KSEW.SC.Y.0107.210522T0000Z-210522T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
403 PM PDT Thu May 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 5 AM PDT
SATURDAY...

* WHAT...For the first Small Craft Advisory, west winds 15 to 25 
  kt. For the second Small Craft Advisory, west winds 15 to 25 
  kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Small Craft Advisory, until 5 AM PDT Friday. 
  For the Small Craft Advisory, from 5 PM Friday to 5 AM PDT 
  Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ170-173-176-210715-
/O.CON.KSEW.SC.Y.0105.000000T0000Z-210521T1200Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
403 PM PDT Thu May 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  10 to 60 nm.

* WHEN...Until 5 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
2 follow-up statements
510 
WHUS76 KSEW 210353
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
853 PM PDT Thu May 20 2021

PZZ131-132-211200-
/O.CON.KSEW.SC.Y.0106.000000T0000Z-210521T1200Z/
/O.CON.KSEW.SC.Y.0107.210522T0000Z-210522T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
853 PM PDT Thu May 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM FRIDAY TO
5 AM PDT SATURDAY...

* WHAT...For the first Small Craft Advisory, west winds 15 to 25 
  kt. For the second Small Craft Advisory, west winds 15 to 25 
  kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Small Craft Advisory, until 5 AM PDT Friday. 
  For the Small Craft Advisory, from 5 PM Friday to 5 AM PDT 
  Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ170-173-176-211200-
/O.CON.KSEW.SC.Y.0105.000000T0000Z-210521T1200Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
853 PM PDT Thu May 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  10 to 60 nm.

* WHEN...Until 5 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
573 
WHUS76 KSEW 210946
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
246 AM PDT Fri May 21 2021

PZZ170-173-176-211100-
/O.CAN.KSEW.SC.Y.0105.000000T0000Z-210521T1200Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
246 AM PDT Fri May 21 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

PZZ131-132-211800-
/O.CON.KSEW.SC.Y.0106.000000T0000Z-210521T1200Z/
/O.UPG.KSEW.SC.Y.0107.210522T0000Z-210522T1200Z/
/O.NEW.KSEW.GL.W.0035.210522T0200Z-210522T0900Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
246 AM PDT Fri May 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY
THIS MORNING...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 2 AM PDT
SATURDAY...

* WHAT...For the Gale Warning, west winds 25 to 35 kt. For the 
  Small Craft Advisory, west winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Gale Warning, from 7 PM this evening to 2 AM 
  PDT Saturday. For the Small Craft Advisory, until 5 AM PDT 
  early this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ134-211800-
/O.NEW.KSEW.SC.Y.0108.210522T0200Z-210522T0900Z/
Admiralty Inlet-
246 AM PDT Fri May 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 2 AM
PDT SATURDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...From 7 PM this evening to 2 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-211800-
/O.NEW.KSEW.SC.Y.0108.210522T0100Z-210522T0900Z/
Northern Inland Waters Including The San Juan Islands-
246 AM PDT Fri May 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 AM
PDT SATURDAY...

* WHAT...South winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...From 6 PM this evening to 2 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Strongest winds far southwest portion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at May 20, 3:37 PM PDT, 26 minutes earlier.

Area forecast discussion, May 20, 3:37 PM PDT, 26 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
337 PM PDT Thu May 20 2021

.SYNOPSIS...A slow-moving closed low will hover around the region
through this weekend, allowing for a chance of scattered showers
each day. A weak front may move across portions of the area on
Monday for another chance for light rain, followed by continued
unsettled conditions through the middle of next week.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY/...Focus of shower activity
has shifted westward when compared to this morning with the bulk of
the echoes over the central Olympic Peninsula...approximately right
where 12Z models indicated best instability would be present. Of
course, those values were far from impressive, and as such have not
seen any lightning strikes on satellite as of the time of this
writing. Speaking of satellite, seeing clouds break up east of the
Sound, so overall there should be some peeks of blue sky for many
locations in W WA.

Lingering upper level low pressure remains the main driving
force for the weather in the short term as it meanders south and
eastward. Current satellite places the low center right around the
point where OR, CA and NV all border each other. This placement will
continue to bring wrap-around moisture up into W WA this evening and
tonight with the focus transitioning once again to locations east
and south of the Sound. Mainly dry tomorrow as the low dips a little
further south into central NV...although some showers may still be
possible in the far SE Cascades. The center of the low creeps
northward again Saturday, allowing for enough moisture for another
possible round of showers for the Cascades...but also a dissipating
frontal system just off the coast will also attempt to come onshore,
making showers possible for the coast/Olympic Peninsula as
well...with dry conditions still lingering in and around the Sound
region, including the Seattle Metro area.

High temps will warm starting tomorrow and continue to do so
Saturday, with upper 60s expected for the interior Friday and right
around 70 for Saturday. The coast will linger right around 60 both
days.  18

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...The aforementioned upper low
proves not to be finished with the area just yet, as it steadily
lifts northward into E OR Sunday continuing the feed of wrap-around
moisture into W WA. By Sunday night, the leading edge of another
coastal system looks to start making its way inland and current
models show it holding together a little bit better, allowing for
the chance for showers to persist into Monday. A pair of systems,
one to the south of WA another to the north, look to bring the next
round of precip into the area for Tuesday, however deterministic
models have difficulty agreeing on the particulars /track and
placement of said upper lows/. Current ensemble data remains fairly
unimpressed with rainfall amounts with these systems...and as such,
not much in the way of confidence in the forecast that far out at
this time...only so much as to say that the weather pattern will
remain unsettled throughout the forecast period.

Will see daytime high temps cool slightly Sunday and Monday to right
around or just above seasonal normals before rebounding to just shy
of 70 in the interior for Tuesday and Wednesday.  18

&&

.AVIATION...Shower activity has diminished across the area,
leaving behind residual cloudy skies and breaks of sun. Surface flow
has been variable this afternoon. Upper level ridging will attempt
to build in tomorrow with the ridge axis positioned to the NW. The
upper level ridge should carry through the weekend before another
weak front arrives onshore by Monday. Diurnal breezes are possible
through the weekend, but the extent of low clouds and stratus is
expected to be fairly limited.

KSEA...Conditions at the terminal have oscillated between MVFR to
VFR this afternoon with ceilings generally on the border between the
two. Light and variable surface flow is expected to continue through
the afternoon and evening hours. Improving conditions are expected
tomorrow and into the weekend as fair weather returns to the region.

Kristell

&&

.MARINE...Upper level ridging will build offshore on Friday and
continue through the weekend for a more stable pattern. Small Craft
Advisory winds over the outer coastal waters and portions of the
Strait of Juan de Fuca will continue into early Friday. Winds will
ease during the middle of the day tomorrow, but ramp back up,
particularly in the Strait tomorrow evening. For now, the winds look
to remain in Small craft criteria, but gales are possible into
Saturday. This set up will generally last through the weekend before
becoming unsettled once again due to a weak front poised to arrive
by Monday.

Kristell

&&

.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 5 AM PDT Friday for Central U.S.
     Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
     Strait Of Juan De Fuca.

     Small Craft Advisory from 5 PM Friday to 5 AM PDT Saturday for
     Central U.S. Waters Strait Of Juan De Fuca-East Entrance
     U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 5 AM PDT Friday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From Point Grenville To Cape Shoalwater 10
     To 60 Nm.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 2:40 AM PDTSmall Craft AdvisorySEW26 hr

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.